Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 296, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 27, 2016, 1:43 PM CDT for Collin County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 1:43 PM CDT (18:43 UTC)
- Expired
- Jul 27, 2016, 2:00 PM CDT
- In force
- 17 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WUUS54 KFWD 271843 SVRFWD TXC085-271945- /O.NEW.KFWD.SV.W.0296.160727T1843Z-160727T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 143 PM CDT WED JUL 27 2016 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST-CENTRAL AND SOUTHEASTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 245 PM CDT * AT 143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PRINCETON...OR 7 MILES EAST OF MCKINNEY...MOVING SOUTH AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... LOWRY CROSSING AROUND 150 PM CDT. ALLEN AND FAIRVIEW AROUND 200 PM CDT. LUCAS AROUND 210 PM CDT. WYLIE AROUND 215 PM CDT. PARKER AROUND 225 PM CDT. MURPHY AROUND 240 PM CDT. RICHARDSON AND SACHSE AROUND 245 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEW HOPE...ST. PAUL...NEVADA...LAVON...MELISSA AND WESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. HEAVY RAINFALL IS OCCURRING WITH THIS STORM AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3328 9662 3326 9641 3299 9636 3300 9669 TIME...MOT...LOC 1843Z 002DEG 11KT 3320 9653 HAIL...<.75IN WIND...60MPH $$ 05
1 follow-up statement
019
WWUS54 KFWD 271900
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
200 PM CDT WED JUL 27 2016
TXC085-271909-
/O.CAN.KFWD.SV.W.0296.000000T0000Z-160727T1945Z/
COLLIN TX-
200 PM CDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORT WORTH.
LAT...LON 3328 9662 3326 9641 3299 9636 3300 9669
TIME...MOT...LOC 1854Z 002DEG 11KT 3315 9653
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:55 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 27, 12:55 PM CDT, 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1255 PM CDT WED JUL 27 2016 .AVIATION... /18Z TAFS/ As expected, two areas of convection are being monitored. Both the HRRR and TTU WRF have been good with initiation of isolated- scattered showers and storms developing within an are of mid level deformation and high moisture content west-northeast from DFW currently. The other area I'm watching is outflow coming up into central TX. Highest concentration of activity is currently between Gainesville and Bonham, which should eventually push an outflow boundary southward toward the DFW terminals between now and 4 pm. Have carried a 3-hr TEMPO group for MVFR -TSRA and variable gusty winds to 30 kts or so. We should see outflow come through before 22Z and push better convective chances south of DFW with better chances focusing on central TX and Waco from 22Z through sunset. Confidence is good on some convection around, but timing or length of time of persistence of convection is not high. Environmentally, south- southeast winds will prevail 5-10 kts, with the exception of a brief outflow surge by 20Z-21Z that should wash out by 00Z over DFW airports. AWW has been issued current for lightning through 20Z/3 pm cdt. Beyond nightfall into tonight, deformation area shifts south and could see latent heat release redevelop pre-dawn convection along and south of I-20 by sunrise. Confidence here is very iffy, but have a mention of VCTS at Waco where probabilities are higher for TSRA with just VCSH at DFW airports for now. 05/ && .UPDATE... Main update this morning was to adjust PoPs/Wx based on current observations and recent analysis/model output. Upper air analysis in conjunction with water vapor imagery revealed a mid-level deformation zone extended from the Concho Valley back up towards the Ark-La-Tex. Similar to yesterday, this feature in combination with daytime heating should be enough to encourage scattered convection late this morning and into the afternoon hours. The better threat for rain and thus highest PoPs are confined to an area along the aformentioned deformation axis. I have nudged PoPs upwards into the likely category for most areas along the Red River with lower rain chances further south towards Central TX where WV imagery indicates drier mid-level air. Despite this mid-level dry air, diurnal sea-breeze activity and subsequent convective outflows may still support some scattered convection and I will keep a mention of showers and storms here. With regards to hazards...the 12 UTC FWD RAOB sampled an environment characterized by 2" PW values. This combined with the weak deep layer shear and thus minimal dry air entrainment and given expected slow storm motions---a heavy rain and a minor flood threat will likely develop. Given the moist environment, there does remain some potential for a strong downburst or two due mainly to precipitation loading. If storms can survive the hostile environment across the southeastern zones, a slightly higher risk for downbursts will exist here. Otherwise, heavy rain will be the main headline for today. I have cautiously lowered temperatures along the Red River where cloud cover and rain should keep temperatures in the low to mid 90s here. Given the time of year, however, it will only take a few hours of sunshine to send temperatures soaring into the mid 90s. The remainder of the forecast appears to be in great shape and updated products have been sent. 24-Bain && .PREV DISCUSSION... /ISSUED 347 AM CDT WED JUL 27 2016/ Hot and humid conditions along with scattered showers and thunderstorms will continue for a couple more days across North Texas before upper ridging builds back in across the Southern Plains. Water vapor imagery shows a weak upper trough centered over Louisiana this morning. This feature is expected to continue to slowly move north today. To the northwest of the upper trough...there is a band of moisture associated with a mid level deformation axis which extends from southwest Missouri into central Oklahoma and into North Texas. 00Z upper air analysis at 700mb indicated the presence of rich moisture from near Midland into North Texas and extending into the Ozarks. Latest RAP analysis indicates PW values in excess of 2 inches along this axis and across a good chunk of North Texas. At the surface...there is some weak troughing noted from south of Lubbock to near Wichita Falls and into southern Oklahoma. Given these features...think a good portion of North Texas...especially across the northern half of the CWA...will see convection develop later this morning into the afternoon hours...so we have raised PoPs to 40-50%. South of the I-20 corridor there may be a relative minimum in convective coverage with the exception of our far southern counties. This area may see some activity spread north from southeast Texas. All of this activity should again be diurnally driven with a peak in coverage late this afternoon and diminishing after sunset. Conditions will be favorable for isolated strong downburst winds and locally heavy rainfall. Later tonight...a second shortwave trough will swing through the Central Plains and into northern Oklahoma with northerly flow at 500 and 700mb increasing. There is some potential for a complex of thunderstorms to develop and move south late overnight although the latest high resolution guidance is less bullish on this scenario. Nonetheless...will have some 20% PoPs late tonight mainly along and north of I-20. The more likely scenario is that this passing shortwave sends a weak boundary down into North Texas for Thursday. With rich moisture still in the region...scattered showers and thunderstorms would likely develop along this boundary during the day Thursday. Will continue with 30-40% PoPs during this time across much of North Texas. Beyond Thursday...upper ridging begins to nudge back eastward into the area. This will confine PoPs on Friday mainly to the eastern half of the CWA and only across the far northeast by Saturday. Temperatures will slowly nudge upwards back to near 100 degrees during this time with rain chances diminishing to near zero by the latter half of the weekend. A pair of strong shortwave troughs will move through the northwest U.S. Sunday and Monday which should help deepen a surface low east of the Rockies. This will keep wind speeds up a bit across North Texas so it won't feel too oppressive across the region. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 96 77 96 77 97 / 50 50 30 10 20 Waco 96 77 97 75 99 / 20 20 30 10 20 Paris 96 74 93 73 94 / 50 50 40 20 30 Denton 93 73 94 74 96 / 60 60 30 10 20 McKinney 93 75 94 75 95 / 60 60 30 20 20 Dallas 96 78 96 76 98 / 50 50 30 10 20 Terrell 95 75 94 75 96 / 40 40 40 20 20 Corsicana 95 76 96 76 96 / 20 20 40 20 20 Temple 94 75 96 75 97 / 20 20 30 10 20 Mineral Wells 95 72 95 72 97 / 50 50 30 5 10 && .FWD Watches/Warnings/Advisories... None. && 05/24
Hazardous weather outlook, Jul 27, 3:50 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CDT WED JUL 27 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-280900- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 350 AM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL TEXAS MAINLY DURING THE AFTERNOON AND EVENING HOURS. FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY RAIN CAN BE EXPECTED WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALL DAY ACROSS ALL OF NORTH AND CENTRAL TEXAS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON FRIDAY WITH MOST ACTIVITY EXPECTED TO BE CONFINED TO AREAS ALONG AND EAST OF INTERSTATE 35. THUNDERSTORM ACTIVITY SHOULD CONTINUE TO SHIFT EASTWARD ON SATURDAY WITH LOW STORM CHANCES MOSTLY ACROSS EAST TEXAS. ANY STORMS THAT DEVELOP DURING THIS TIME WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME AREAS COULD ALSO RECEIVE HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS AND MINOR FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STALLEY
In the hours before
Special weather statement, Jul 27, 12:37 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1237 PM CDT WED JUL 27 2016
TXZ093-094-104-271815-
GRAYSON TX-COLLIN TX-FANNIN TX-
1237 PM CDT WED JUL 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAYSON...NORTH
CENTRAL COLLIN AND FANNIN COUNTIES UNTIL 115 PM CDT...
AT 1236 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TOM BEAN...OR 13 MILES SOUTHEAST OF SHERMAN...MOVING SOUTHWEST
AT 10 MPH.
VERY HEAVY RAIN AND WINDS UP TO 40 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SHERMAN...BONHAM...ANNA...VAN ALSTYNE...HOWE...WHITEWRIGHT...
GUNTER...BELLS...TOM BEAN...SAVOY...ECTOR...DODD CITY...RAVENNA...
DORCHESTER...BONHAM STATE PARK...TRENTON...WESTON...
LUELLA AND WESTMINSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3384 9585 3371 9585 3335 9633 3335 9651
3342 9680 3377 9649 3378 9643 3369 9634
3377 9629 3376 9619 3381 9616 3381 9618
3384 9615 3384 9605 3386 9603 3384 9602
3387 9600 3385 9598 3386 9594 3389 9593
TIME...MOT...LOC 1736Z 045DEG 7KT 3348 9645
24-BAINThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:37 PM CDT | Special Weather Statement | FWD | Fannin | 38 min |
| Jul 27, 1:39 PM CDT | Areal Flood Advisory | FWD | Collin, Cooke, Fannin, Grayson | 3 hr |
| Jul 27, 1:52 PM CDT | Special Weather Statement | FWD | Cooke | 23 min |
| Jul 27, 2:38 PM CDT | Special Weather Statement | FWD | Denton | 37 min |
| Jul 27, 4:20 PM CDT | Special Weather Statement | FWD | Lamar | 40 min |
| Jul 27, 4:26 PM CDT | Special Weather Statement | FWD | Parker | 49 min |
| Jul 27, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 46 min |
| Jul 27, 4:53 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Lamar | 37 min |
| Jul 27, 5:24 PM CDT | Areal Flood Advisory | FWD | Delta, Lamar | 2 hr |
| Jul 27, 5:50 PM CDT | Areal Flood Advisory | FWD | Hopkins, Rains | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.